MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MESH PLATE CUTTERS; INSTRUMENT,CUTTING,ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MESH PLATE CUTTERS; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 03.211.007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during inspection in the sterile processing department (spd), the tip of the stardrive screwdriver shaft was observed to be twisted and also a mesh plate cutters was discovered to be broken while the sales consultant was setting up the tray.There was no patient involvement.This report is for one (1) mesh plate cutters.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: a device history record (dhr) review was conducted for part number: 03.211.007, lot number: 2651897: manufacturing site: bettlach, release to warehouse date:25.Nov.2010: the device history record shows this lot of 25 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the mesh plate cutter (part # 03.211.007, lot # 2651897, mfg 25-nov-2010) was received at us cq with the plate holder broken.The fracture site of the broken plate holder is where it attaches to the first pin on the handle, there is still a piece of the plate holder that is embedded in the handle.The remainder of the device showed no visual defects.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the portion of the place holder closest to the fracture site measured and is within specification based on relevant drawing.Document/specification review: the relevant drawing(s) was reviewed.Conclusion: the complaint condition is confirmed as the device (part # 03.211.007, lot # 2651897) was received with the plate holder broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces experienced over seven years of consistent use.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MESH PLATE CUTTERS
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7748953
Report Number2939274-2018-53191
Device Sequence Number1560481
Product Code HTZ
UDI-Device Identifier10886982076052
UDI-Public(01)10886982076052
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.211.007
Device Catalogue Number03.211.007
Device Lot Number2651897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1